A Case of Systemic Inflammatory Response Syndrome after Liposuction-assisted Abdominoplasty

Sophie Riesmeijer*, Berend van der Lei

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

4 Downloads (Pure)

Abstract

A 51-year-old woman underwent liposuction-abdominoplasty. After surgery, she developed hypotension and bradycardia, attributed to iatrogenic opioid-intoxication. After discontinuing opioids, the patient had several episodes of hypotension and tachycardia, responding well to fluid resuscitation. The initial differential diagnosis of postoperative bleeding was ruled out with a CT-scan. Other potential causes of hemodynamic instability, such as pulmonary embolism and fat embolism, were considered unlikely in absence of corresponding symptoms. Based on leukocytosis and tachycardia, the patient was diagnosed with systemic inflammatory response syndrome, a disproportional inflammatory reaction to surgery. The patient was managed expectantly with intravenous fluid administration and recovered without further treatment or complications.
Original languageEnglish
Article numbere3580
Number of pages3
JournalPlastic and Reconstructive Surgery. Global Open
Volume9
Issue number5
DOIs
Publication statusPublished - May-2021

Keywords

  • ABDOMINOPLASTY
  • tummy tuck
  • liposuction
  • BODY CONTOURING SURGERY
  • systematic inflammatory response

Cite this